MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-3509
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation (d10) concomitant device(s): concomitants: 4060079: 200-02-35 - three peg patella 35mm.5037097: 02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t.5099910: 02-020-11-0235 - truliant ps cem fem ps cem left sz 3.5.5100605: 02-022-35-3509 - truliant tib imp ps insert sz 3.5 9mm.
 
Event or Problem Description
As reported, approximately 5 years post op initial left tka, this 59 y/o male patient was revised due to instability.Femur, liner and patella were exchanged.Patient was last known to be in stable condition following the event.No x-rays provided, unable to obtain.No product return - with lawyer.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear, osteolysis, and instability.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, osteolysis, and instability could not be determined as the devices were not returned for evaluation, and images of the patella and radiographs were not provided.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear, osteolysis and instability.The reported wear could not be confirmed for the patella component, and the provided images of the tibial insert appear unremarkable with respect to wear.Possible causes for the instability might include malalignment between the implants, improper positioning of the implants, or inadequate soft tissue balancing.The extent and root cause of the prosthesis wear, osteolysis, and instability could not be determined as the devices were not returned for evaluation, and images of the patella and radiographs were not provided.H6: corrected health effect, medical device, component, and investigation clinical codes.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville 32653
3523771140
MDR Report Key17164934
Report Number1038671-2023-01403
Device Sequence Number5771825
Product Code JWH
UDI-Device Identifier10885862304346
UDI-Public10885862304346
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Catalogue Number02-022-35-3509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer03/28/2024
02/10/2025
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date04/18/2024
02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age59 YR
Patient SexMale